Psycho-Babble Medication Thread 241617

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

A question about remeron.

Posted by den2 on July 14, 2003, at 0:21:46

Is it possible to achieve doses of mirtazapine that cause substantial and sustained blockade of the 5-HT2A, 5-HT2C and 5-HT3 receptor without producing substantial or theraputic alpha 2 antagonism action? Since mirtazapine is more potent at blocking 5-ht2/5-ht3 receptors than it is at blocking alpha-2 receptors shouldn't a dose of 7.5 mgs should block the serotonin receptors without producing substantial alpha 2 antagonism?

 

Re: A question about remeron. den2

Posted by galkeepinon on July 14, 2003, at 1:16:33

In reply to A question about remeron., posted by den2 on July 14, 2003, at 0:21:46

hi den,

This is an excellent link!


http://www.organon-conferences.com

Enjoy!

Gal


> Is it possible to achieve doses of mirtazapine that cause substantial and sustained blockade of the 5-HT2A, 5-HT2C and 5-HT3 receptor without producing substantial or theraputic alpha 2 antagonism action? Since mirtazapine is more potent at blocking 5-ht2/5-ht3 receptors than it is at blocking alpha-2 receptors shouldn't a dose of 7.5 mgs should block the serotonin receptors without producing substantial alpha 2 antagonism?

 

Re: A question about remeron.

Posted by Anton on July 14, 2003, at 1:41:33

In reply to A question about remeron., posted by den2 on July 14, 2003, at 0:21:46

From what I know about remeron and my experience so far on the medication, which has only been 3 weeks, taking smaller doses does seem to increase alpha 2 agonist action, in the way that it influences serotonin and melatonin secretion, thus causing more of a sedated effect on the lower doses, and most people have reported that on lower doses it does indeed cause them to feel more sedated, (search the board for more info ) and from personal experience taking a lower dose of 7.5mg does bring on more sedative effects for me than say 15 or 30mg, which seems to work more on the other receptors, but with all that said mirtazpine for me is in a league of its own as anti depressents go, there has been way less irratable side effects than all the SSRI's I've tried and much more of a steady ride than effexor. The only complaints I have so far is with increased doses brings a very increased appetite, so for some people starting off on the lowest dose of 7.5mg for the first few weeks or so would probably be a good idea to ride with. My doc started me off on the 30mg a night, which was waaay too much for me to start off on. I was eating way too much, so I've gone down to 7.5 before bed and so far so good. So for me relatively small doses are working better so far.

 

Anton, Re: A question about remeron.

Posted by McPac on July 14, 2003, at 23:56:57

In reply to Re: A question about remeron., posted by Anton on July 14, 2003, at 1:41:33

"there has been way less irratable side effects than all the SSRI's I've tried"

>>>>>>>>>Did ALL ssri's that you tried make you irritable (was it that easily p'd off kind of irritability)? Did that effect ever go away with the ssri's for you? Lastly, you aren't feeling any anti-depressant effect from the 7.5 mg Remeron dose, right? (How do you know it's going to work and also give you less irritability if you're only starting on it?) THANKS!!!!!!!!

 

Re: Anton, Re: A question about remeron.

Posted by Anton on July 15, 2003, at 4:23:25

In reply to Anton, Re: A question about remeron., posted by McPac on July 14, 2003, at 23:56:57

Yeah, I know 7.5mg is a low dose, but I had started off on 30mg and found the biggest problem on that dose for me was too much of an appetite increase, so I have gone down to 7.5mg, and just started 7.5mg now at twice a day, once before bed, and once upon waking up, I'm going to keep going at the 15mg dose for a few more weeks then start increasing the dose, so that the remeron hopefully does't poop out. And yeah, all the SSRI'S I tried made me pretty irritable, either from head fog, sleepiness, dull sort of thinking, low energy, and kinda of zombied out feeling, but the effexor and now remeron had a profound effect on my depression..effexor however was just a little bit too strong effecting for me, in that it was making me quite hyper, but remeron so far I'm happy with it. But you're right it's only early days, all I know is that it's not having as many side effects as ssri's or effexor so far.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.